ISSN 1849-9031 (Online)

ISSN 1849-8922    (Print)

A rare case of hypocalcemia induced by nilotinib.
Marija Petrić, Antonija Miljak, Tanja Miličević, Maja Radman.

Abstract


Chronic myelogenous leukemia (CML) is a myeloproliferative disorder characterized by increased proliferation of predominantly myeloid cells in the bone marrow and their accumulation in the peripheral blood. Nowadays, drugs known as tyrosine kinase inhibitors (TKIs) are the standard treatment for CML. Since TKIs specifically target BCR-ABL, the activated tyrosine kinase fusion protein, they are expected to cause less hematological and nonhematological side effects than medications used before. We report a case of a 61-year-old patient treated with the second-generation TKI, nilotinib, that presented with very common side effects (skin rash, myalgia, and paresthesia), and also with rare, but severe hypocalcemia and potentially dangerous and fatal QTc elongation.